Cookies?
Library Header Image
LSE Research Online LSE Library Services

Estimation of nonlinear error correction models

Seo, Myung Hwan (2011) Estimation of nonlinear error correction models. Econometric Theory, 27 (02). pp. 201-234. ISSN 0266-4666

Full text not available from this repository.
Identification Number: 10.1017/S026646661000023X

Abstract

Asymptotic theory for the estimation of nonlinear vector error correction models that exhibit regime-specific short-run dynamics is developed. In particular, regimes are determined by the error correction term, and the transition between regimes is allowed to be discontinuous, as in, e.g., threshold cointegration. Several nonregular problems are resolved. First of all, consistency—square root n consistency for the cointegrating vector β—is established for the least squares estimation of this general class of models. Second, the convergence rates are obtained for the least squares of threshold cointegration, which are n3/2 and n for β and γ, respectively, where γ denotes the threshold parameter. This fast rate for β in itself is of practical relevance because, unlike in smooth transition models, the estimation error in β does not affect the estimation of short-run parameters. We also derive asymptotic distributions for the smoothed least squares estimation of threshold cointegration.

Item Type: Article
Official URL: http://journals.cambridge.org/action/displayJourna...
Additional Information: © 2010 Cambridge University Press
Divisions: Economics
Subjects: H Social Sciences > HB Economic Theory
Sets: Departments > Economics
Collections > Economists Online
Date Deposited: 05 Apr 2011 14:02
Last Modified: 20 Jun 2019 01:28
URI: http://eprints.lse.ac.uk/id/eprint/33874

Actions (login required)

View Item View Item